I am not just fighting potential issues and side effects from the chemo; my ostomy is also giving me a hard time (along with my stupidity).
Julie warned me, but I didn’t listen. I thought it couldn’t be a problem, but it was.
For the last several weeks I have been craving salty kinds of things: I have a small side bowl of pickles each evening with dinner, or follow dinner with a late night (well, if you consider 7 pm late — I am usually in bed by 8 pm) snack of peanuts. The good peanuts with shells but salted so you get the satisfaction of the crack as you pop them open to get the salty goodness inside.
Yes, you can eat too many peanuts.
I had a small mid-day snack of peanuts. Ok, many more than a snack (that’s my stupidity part). I was feeling a bit nauseous, took a pill. The nausea went away and we later had dinner. Dinner was yummy, but halfway through I was not feeling so hungry. It started a bit later in the evening, after dinner and when we were in bed. For the rest of the night and into the morning my body rejected anything I put into my mouth. I even dry-heaved on water.
I had an intestinal blockage. My body was refusing to put anything else in, and the blockage was working its way out very, very slowly. Over the course of the next day, it did work its way out, but I was left sipping water about every hour and sleeping most of the day as it did this. Cramping and general discomfort were also present.
After the blockage finally moved out, I started small on the eating and drinking thing, but am close to back to normal now. No more peanuts — or anything else that does not normally digest well in the small intestine in any significant quantity — until this ostomy is reversed.
Yes, Julie is always right.
Julie also noted that the rash that normally crawls up my arms after a chemo treatment lately (though not as prevalent this time on the arms) has also migrated to my cheekbones and my eyebrow-line, including small blisters. I also believe it has migrated some to my scalp (not sure, just a feel thing when I wash my hair). Thank goodness there is only one treatment left.